Re: I don't know what to do......please help! by Kabel ..... Mirena, Skyla IUD Forum
Date: 7/29/2007 8:09:44 AM ( 15 years ago ago)
0 of 0 (0%) readers agree with this message. Hide votes What is this?
Hi, sorry you are having these problems. I would see your doctor straight away to get the position of the mirena checked - it may be coming out by itself but it's best to let someone professional see it, as it could cause internal damage if left like that.
as for the side effects, i do sympathise, because i also had the mirena for things other than contraception - in fact, contraception was the last thing on my mind lol:) i had severe constant bleeding, all month long, it just didnt stop, and had major flooding and massive blood clots about 6 inches long (hope you are not eating while you read this hehe). Anyway, it turned out i had polyps and a thickened uterus. So the consultant took out the polyps etc and put the mirena in at the same time. I have to say it worked fine and after about 6 months, the bleeding stopped. Unfortunately, that is when the severe side effects began, and since i felt like i was about to have a stroke, i got it out quickly. I have been much better since, had no numbness, no left side pains, no migraines, no tingling since it was out and i feel human again. I have had 2 periods since removal, and am waiting for the uterus to thicken or a polyp to grow that will bring all my bleeding problems back again. I was also faced with a choice of hysterectomy or mirena. But i dont want a hysterectomy as that in itself can cause other problems long term. So i am now playing the waiting game to see what happens and how bad it gets - so far, just heavy periods, nothing in between, but it is early days....I will probably try to find a reputable herbalist or homoeopath to see if they can help me, if the bleeding gets worse, but it is a dilema!
What concerns me with your history is that you say you have had ovarian cysts - and the mirena literature does say that it is to be used with Caution in women who have had a history of cysts - So if you do decide to keep the mirena (if it hasnt fallen out already!) then i would talk to your doctor about getting a scan or check done every so often, to see how your uterus is coping.
As for your other current side effects - the weight gain - it is known that mirena can cause weight gain and bloating, often through making your body retain water. Other people though have reported a massive increase in appetite and therefore they are eating too much - this is probably due to the fact that mirena unbalances the blood glucose levels in some people - therefore, those people would get highs and lows of blood Sugar different from what they are used to and consequently if they get a Low Sugar level, they would get increased appetite etc at that time. So only you can decide if yours is the water retention or increased appetite - could be a bit of both!But either way, it is likely to be the Mirena that is causing it.
Bleeding during sex and the lower abdomen pain could be because the mirena is not in the right position, so again, even if you keep the mirena for now, get the position checked out asap. Some mild abdomen pain is normal to some extent, when you think we have a foreign body inside us!! But if you are getting severe pain, that is not normal, and could also imply infection (I am not saying you have an infection up there, just that it is a possibility, although more likely to be the mirena poking something there!) either way, do please get it checked out.
Having said all that...the mirena may settle down after a few more months - some people do get side effects, then it all evens out and they start to feel better. It is difficult to judge and you know your body best! For me, the symptoms just got worse and worse, till i really felt like i was living my last day! Only you can decide if you can put up with the side effects in order to see if they might go away - i know it is difficult because it is not a birth control issue for you, but a way to hopefully help your bleeding and uterus problems etc, so it will not be a decision to be taken lightly, i am sure, but whatever you decide I do wish you all the best. Please keep us posted on what you decide to do, and how you get on, and in the meantime, as i said, get the mirena's position checked asap! Good luck, thinking of you:) x
<< Return to the standard message view
fetched in 0.05 sec, referred by curezone.org/forums/fmp.asp?i=929430